“Awareness must be raised for the possibility of drug-induced hypersensitivity during the critical 5-min period immediately following sugammadex administration.” Tsur and Kalansky (2014).
Tsur, A. and Kalansky, A. (2014) Hypersensitivity associated with sugammadex administration: a systematic review. Anaesthesia. May 22nd. [epub ahead of print].
Hypersensitivity associated with sugammadex administration http://ctt.ec/pCn_b+ @ivteam #ivteam
Sugammadex is a drug used to reverse neuromuscular blockade induced by rocuronium or vecuronium. It has not yet been approved by the Food and Drug Administration in the USA due to concerns regarding hypersensitivity. The objective of this review was to identify similarities in the presentation of hypersensitivity reactions to sugammadex. A comprehensive search was performed in PubMed, Scopus and Web of Science for cases reporting hypersensitivity reactions to sugammadex. In addition, we contacted regulatory agencies and the company marketing the drug for unpublished reports. Reports were included if they were in English, primary investigations, lacked an alternative probable explanation for the reaction and included a comprehensive description of the hypersensitivity. We identified 15 cases of hypersensitivity following sugammadex administration. All cases that reported exact timing (14/15) occurred in 4 min or less. Most of the patients (11/15; 73%) met World Anaphylaxis Organization criteria for anaphylaxis. Awareness must be raised for the possibility of drug-induced hypersensitivity during the critical 5-min period immediately following sugammadex administration.
Other intravenous and vascular access resources that may be of interest (External links – IVTEAM has no responsibility for content).
- Guide for intravenous chemotherapy and associated vascular access devices from Macmillan.
- CancerUK IV chemotherapy information.